Facebook Pixel
EmpowHER Guest

could a months course of Trimethoprim cause a change in iris color by darkening the color or have an effect on the pigments in the iris resulting in iris depigmentation

By Anonymous July 9, 2012 - 5:32am
Rate This

Add a Comment1 Comments

Dear Anon,

Thanks for your question...

SIDE EFFECTS: Diarrhea, nausea, vomiting, stomach upset, loss of appetite, changes in taste, or headache may occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly.Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.Tell your doctor immediately if any of these rare but very serious side effects occur: swollen tongue, signs of infection (e.g., fever, persistent sore throat), easy bruising/bleeding, unusual paleness, mental/mood changes, tiredness with fast/pounding/irregular heartbeat, dark urine, persistent nausea/vomiting, stomach/abdominal pain, yellowing eyes/skin, stiff neck, persistent headache, muscle weakness.This medication may rarely cause a severe intestinal condition (Clostridium difficile-associated diarrhea) due to a type of resistant bacteria. This condition may occur during treatment or weeks to months after treatment has stopped. Do not use anti-diarrhea products or narcotic pain medications if you have any of the following symptoms because these products may make them worse. Tell your doctor immediately if you develop: persistent diarrhea, abdominal or stomach pain/cramping, blood/mucus in your stool.Use of this medication for prolonged or repeated periods may result in oral thrush or a new vaginalyeast infection (oral or vaginal fungal infection). Contact your doctor if you notice white patches in your mouth, a change in vaginal discharge, or other new symptoms.A very serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction may include: rashitching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.In the US -Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.

Good luck,


July 9, 2012 - 6:19am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.